Interaction Equations for Biaxially Loaded Sections

by Wai F. Chen, Assoc. Prof.; Dept. of Civ. Engrg., Lehigh Univ., Bethlehem, PA,
T. Atsuta, Grad. Student; Dept. of Civ. Engrg., Lehigh Univ., Bethlehem, PA; formerly, Engr., Kawasaki Heavy Industries, Ltd., Japan,


Serial Information: Journal of the Structural Division, 1972, Vol. 98, Issue 5, Pg. 1035-1052


Document Type: Journal Paper

Discussion: McDonough James F. (See full record)
Closure: (See full record)

Abstract: A simple method for obtaining the exact interaction relationships of doubly symmetric sections under combined axial force and biaxial bending moments is presented. Simple expressions for approximating the interaction curves of wide-flange sections are proposed, and the associated plastic deformations are calculated. For illustration, interaction curves for a wide-flange section, a box section and a circular section are developed using the method. Simple analytical expressions to approximate the interaction relations of wide-flange sections are proposed, and the associated plastic deformations are calculated.

Subject Headings: Flanges | Curvature | Plastics | Deformation (mechanics) | Biaxial loads | Symmetry | Axial forces

Services: Buy this book/Buy this article

 

Return to search